| Model Number |
99-93506 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/13/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Analysis of historical records: orthofix (b)(4) checked the internal records related to the controls made on the device code 99-93506 lot b1049195 (component code 93568s, lot 9295) before the market release.No anomalies have been found.The original lot, manufactured in 2016, was comprised of (b)(4) kits.All of them have already been distributed to the market.Technical evaluation: the involved device has not been returned yet to orthofix (b)(4).The technical evaluation of the device involved will be performed as soon as the device becomes available.Medical evaluation: the information made available on the case was sent to our medical evaluator.A preliminary medical evaluation is currently on going and will be finalized once the technical evaluation on the case is available.As soon as further information is available, orthofix (b)(4) will provide you with a follow up report.Orthofix (b)(4) continues monitoring the devices on the market.
Event or Problem Description
The information provided by the local distributor indicates: o hospital name: (b)(6); surgeon's name: unavailable; o date of initial surgery: unavailable; o body part to which device was applied: tibia; o surgery description: fracture treatment; o patient's information: (b)(6), female; o problem observed during: clinical use on patient/intraoperative; o type of problem: device functional problem; event description: the surgeon wanted to implant fixator on polytraumatized patient.When fixing the second screw, the dynamometric tool got broken.A replacement kit was available to perform the surgery.It has resulted in longer surgery without any consequence on patient.The complaint form also indicates: o the device failure had no adverse effects on patient; o the surgery was not completed with used device; o a replacement device was immediately available to complete surgery; o the event led to a clinically relevant increase in the duration of the surgical procedure; o an additional surgery was not required; o a medical intervention (outpatient clinic) was not required; information on patient current health condition: na.Further information received from the distributor on 4 may, 2017: - date of initial surgery: (b)(6) 2017; - surgery time increase following the device failure: 15 minutes; - copies of x-ray images are not available; - patient's current health condition: good.(b)(4).
Additional Manufacturer Narrative
Analysis of historical records orthofix (b)(4) checked the internal records related to the controls made on the device code (b)(4), lot b1049195, (component code (b)(4), lot 9295) before the market release.No anomalies have been found.The original lot, manufactured in 2016, was comprised of (b)(4) kits.All of them have already been distributed to the market.Technical evaluation: the involved device has not been returned yet to orthofix (b)(4).The technical evaluation of the device involved will be performed as soon as the device becomes available.Medical evaluation: the information made available on the case was sent to our medical evaluator.A preliminary medical evaluation is currently on going and will be finalized once the technical evaluation on the case is available.Initial recall report 9680825-06/30/17-001-c dated june 30, 2017: description of the event and reason for the recall as a result of some complaints received from the market on breakage of the power drill torque limiter, orthofix (b)(4) has implemented an in depth investigation by performing technical analysis, medical evaluations and a review of the risk analysis of the device concerned.The investigation results evidenced that the root cause of the breakages was due to an unstable welding process during the manufacturing phase.All production batches of "power drill torque limiter" are potentially defective.A defective "power drill torque limiter" may break during use in surgery application, thus resulting in a potential disruption of doc (damage orthopedic control) procedure with delay of procedure in emergency circumstances (estimated in approx.Less than 30 minutes) or a gradual loss of fixation stability as a consequence of incorrect application of galaxy unyco fixator.In any case, it is always possible to complete the bone screws insertion and conclude the intervention using a manual limited torque wrench (device code (b)(4)) or by using a universal chuck handle.As a result of the investigations performed, orthofix (b)(4) has decided to implement a field safety corrective action/recall as a precautionary measure, providing an additional torque limiter as a back up to conclude the intervention.All lots of the component code (b)(4) which is included in the following sale configurations: (b)(4) are currently involved in the field safety corrective action recently implemented by orthofix (b)(4) (ref: (b)(4)).The initial recall report 9680825-06/30/17-001-c was notified to the fda on july 3, 2017 and includes also the galaxy unyco diaphyseal tibia sterile kit code (b)(4) batch number b1049195, involved in this complaint (orthofix (b)(4) ref: (b)(4), mfr report number 9680825-2017-00029 follow up 1).As soon as further information is available, orthofix (b)(4) will provide you with a follow up report.Orthofix (b)(4) continues monitoring the devices on the market.
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6); surgeon's name: unavailable; date of initial surgery: unavailable; body part to which device was applied: tibia; surgery description: fracture treatment; patient's information: (b)(6) years old, female; problem observed during: clinical use on patient/intraoperative; type of problem: device functional problem; event description: the surgeon wanted to implant fixator on polytraumatized patient.When fixing the second screw, the dynamometric tool got broken.A replacement kit was available to perform the surgery.It has resulted in longer surgery without any consequence on patient.The complaint form also indicates: the device failure had no adverse effects on patient; the surgery was not completed with used device; a replacement device was immediately available to complete surgery; the event led to a clinically relevant increase in the duration of the surgical procedure; an additional surgery was not required; a medical intervention (outpatient clinic) was not required; information on patient current health condition: na.Further information received from the distributor on (b)(6) 2017: date of initial surgery: (b)(6) 2017.Surgery time increase following the device failure: 15 minutes.Copies of x-ray images are not available.Patient's current health condition: good.(b)(4).
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the (b)(4) lot b1049195 ((b)(4), lot 9295) before the market release.No anomalies have been found.The original lot, manufactured in 2016, was comprised of (b)(4) kits.All of them have already been distributed to the market.As a result of some complaints received from the market on breakage of the power drill torque limiter, orthofix srl has decided to implement a field safety corrective action, ref.Fsca 201701, initial recall report 9680825-06/30/17-001-c dated june 30, 2017.Technical evaluation: a technical evaluation of the device is not possible as the device was not returned to orthofix srl.An overall investigation was performed relevant to the fsca 201701.See details in the section "final comments" below.Medical evaluation: the information made available on the case was sent to our medical evaluator.Please find below a summary of the medical evaluation performed."this event concerned a female patient of (b)(6) years with polytrauma who was having a tibia stabilised with the unyco system.A torque limiter failed, and was replaced within 15 minutes by another.The operation was then completed.The effect on the patient was minimal and i do not think that the delay of 15 minutes was significant." final comments: initial recall report 9680825-06/30/17-001-c dated june 30, 2017.Description of the event and reason for the recall: as a result of some complaints received from the market on breakage of the power drill torque limiter, orthofix srl has implemented an in depth investigation by performing technical analysis, medical evaluations and a review of the risk analysis of the device concerned.The investigation results evidenced that the root cause of the breakages was due to an unstable welding process during the manufacturing phase.All production batches of "power drill torque limiter" are potentially defective.A defective "power drill torque limiter" may break during use in surgery application, thus resulting in a potential disruption of doc (damage orthopedic control) procedure with delay of procedure in emergency circumstances (estimated in approx.Less than 30 minutes) or a gradual loss of fixation stability as a consequence of incorrect application of galaxy unyco fixator.In any case, it is always possible to complete the bone screws insertion and conclude the intervention using a manual limited torque wrench ((b)(4)) or by using a universal chuck handle.As a result of the investigations performed, orthofix srl has decided to implement a field safety corrective action/recall as a precautionary measure, providing an additional torque limiter as a back up to conclude the intervention.(b)(4).Orthofix srl continues monitoring the devices on the market.(b)(4).
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6); surgeon's name: unavailable; date of initial surgery: unavailable; body part to which device was applied: tibia; surgery description: fracture treatment; patient's information: (b)(6) years old, female; problem observed during: clinical use on patient/intraoperative; type of problem: device functional problem; event description: the surgeon wanted to implant fixator on polytraumatized patient.When fixing the second screw, the dynamometric tool got broken.A replacement kit was available to perform the surgery.It has resulted in longer surgery without any consequences on patient.The complaint form also indicates: the device failure had no adverse effects on patient; the surgery was not completed with used device; a replacement device was immediately available to complete surgery; the event led to a clinically relevant increase in the duration of the surgical procedure; an additional surgery was not required; a medical intervention (outpatient clinic) was not required; information on patient current health condition: na.Further information received from the distributor on 4 may, 2017: date of initial surgery: (b)(6) 2017; surgery time increase following the device failure: 15 minutes; copies of x-ray images are not available; patient's current health condition: good.(b)(4).